MAUDE Adverse Event Report: ORTHOFIX US LLC FIREBIRD NXG POCT; SET SCREW

ORTHOFIX US LLC FIREBIRD NXG POCT; SET SCREW
Model Number 36-2001
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device did not returned for investigation.
 
Event or Problem Description
It was reported that a patient went to a routine follow up visit after a decompression and fusion with the use of fenesterated screws that were implanted (b)(6)2024.The follow up exam consisted of imaging that showed set screw backed out on an l2 -pelvis janusus fenestrated case.The patient required a revision surgery that took place on (b)(6)2025.No symptoms were reported by patient.
 
Event or Problem Description
It was reported that a patient went to a routine follow up visit after a decompression and fusion with the use of fenesterated screws that were implanted (b)(6) 2024.The follow up exam consisted of imaging that showed set screw backed out on an l2 -pelvis janusus fenestrated case.The patient required a revision surgery that took place on (b)(6) 2025.No symptoms were reported by patient.
 
Additional Manufacturer Narrative
The set screws (pn: 36-2001 ln: unk) were not returned for investigation.It was reported that the firebird nxg set screws backed out on an l2-pelvis janus fenestrated case (legacy orthofix), and was discovered during a routine follow up exam with imaging.Two radiographs were provided and confirmed 2 of the set screws had backed out from the construct.It should be noted that the primary surgery was performed using 5.5x140mm mariner mis rods (mm1-155140).This was an off-label use - usage of a legacy seaspine product (mariner mis rod) with aforementioned legacy orthofix products.Cement was also used with the fenestrated screws, which is not indicated for use in the us.The revision surgery was performed using 5.5x160mm orthofix straight rods (53-2160).Three torque handles were returned by the rep and one of the handles was found to be slightly under spec.However, it is not known which of the three handles was actually used in this case.The off-label use, shorter initial rod, and the torque handle below spec could all be contributing factors to the post-op failure of the construct.An hhe (hhe-25-009) was initiated to further evaluate this case and associated risks.Without a lot number, a review of the dhr and ncmr database cannot be completed.

Brand Name
FIREBIRD NXG POCT
Common Device Name
SET SCREW
Manufacturer (Section D)
ORTHOFIX US LLC
3451 plano parkway
lewsiville TX
Manufacturer (Section G)
ORTHOFIX, LLC
3451 plano pkwy
lewisville TX 75056
Manufacturer Contact
yobana sanchez
3451 plano pkwy
lewisville, TX 75056
MDR Report Key21293671
Report Number2183449-2025-00001
Device Sequence Number9244925
Product Code NKB
UDI-Device Identifier18257200084487
UDI-Public18257200084487
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K180179
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number36-2001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale